Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Austin/San Antonio, TX

September 13, 2012Frio County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Sep 13, 2012, 10:21 PM CDT for Frio County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2012, 10:21 PM CDT (03:21 UTC)
Expired
Sep 13, 2012, 11:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WWUS84 KEWX 140321
SPSEWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT THU SEP 13 2012

TXZ219-140400-
FRIO-
1021 PM CDT THU SEP 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL 1100 PM
CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PEARSALL...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PEARSALL...
  THREE OAKS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2902 9912 2897 9887 2875 9898 2880 9917
TIME...MOT...LOC 0322Z 196DEG 10KT 2887 9905

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 13, 8:27 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 13, 8:27 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT THU SEP 13 2012

.UPDATE...
LOWERED POPS SLIGHTLY BEFORE MIDNIGHT ACROSS THE SERN
CWA...OTHERWISE ONLY MINOR TWEAKS.

&&

.DISCUSSION...
HEAVIER RAINS HAVE SHIFTED OVER THE RIO GRANDE PLAINS WHERE MORE
UNSTABLE AIR IS INTERACTING WITH THE FRONTAL BOUNDARY AND STRONGER
SURFACE CONVERGENCE. HOWEVER...THERE IS ALSO A WEAK MESOLOW NOTED ON
THE 0.5 DEGREE REFLECTIVITY OVER BANDERA COUNTY OVER THE LAST
HOUR. THIS SLOW MOVING FEATURE COULD RESULT IN HEAVY RAIN
POTENTIAL DUE TO TRAINING OVER EASTERN MEDINA/BANDERA...BEXAR
...COMAL AND KENDALL COUNTIES OVER THE NEXT SEVERAL HOURS.

&&

.PREV DISCUSSION... /ISSUED 605 PM CDT THU SEP 13 2012/

AVIATION...
FOR THE NEXT 24 HOURS...A COLD FRONT WILL PUSH THRU S CENTRAL TX
AS AN UPPER AIR TROF TO THE WEST SENDS DISTURBANCES ACROSS THE AREA.
WITH A VERY MOIST AND UNSTABLE AIRMASS OVER S TX...NUMEROUS SHRA/TSRA
WILL PERSIST AND MAKE FOR VARIABLE CONDITIONS TONIGHT INTO FRIDAY.
IFR CIGS AND VSBYS ARE POSSIBLE IN THE SHRA/TSRA...HOWEVER MVFR
CIGS WILL GENERALLY PREVAIL. SURFACE WINDS WILL SHIFT TO N-NELY AT
8-12 KNOTS BEHIND THE FRONT AND 10-15 KNOTS AHEAD OF IT.

PREV DISCUSSION... /ISSUED 316 PM CDT THU SEP 13 2012/

DISCUSSION...
COOLER...WET WEATHER IS IN THE OFFING FOR SOUTH CENTRAL TEXAS.
A COLD FRONT OVER NORTHWEST TEXAS TO THE BIG BEND WILL SLIDE INTO
THE HILL COUNTRY AND WESTERN PORTIONS OF SOUTH CENTRAL TEXAS BY
MIDNIGHT...TRUDGING SOUTHEAST OVER MUCH OF THE AREA DURING THE DAY
TOMORROW. THE COLD FRONT'S SLOW MOVEMENT WILL BE CAUSED BY AN
ELONGATED UPPER TROUGH WELL BEHIND THE SURFACE FRONT EXTENDING FROM
THE SOUTHERN U.S. PLAINS TO SOUTHERN NEW MEXICO. THIS UPPER LEVEL
TROUGH WILL MOVE LITTLE THROUGH EARLY SATURDAY. DISTURBANCES
EJECTING EAST ON THE UNDERSIDE OF THE TROUGH WILL PUSH OVER THE
REGION TOMORROW WHICH MAY CAUSE THE FRONT TO SLOW FURTHER. THE FRONT
AND MESOSCALE OUTFLOWS WILL INTERACT WITH AN UNCAPPED AND TROPIC-
LIKE ATMOSPHERE (PRECIPITABLE WATER VALUES 1.6 AND GREATER) TO
PRODUCE EFFICIENT RAIN RATES ACROSS THE AREA. GENERAL 1/2 TO 1
INCH AMOUNTS CAN BE EXPECTED THROUGH TOMORROW AFTERNOON WITH
ISOLATED 2 TO 4 INCH TOTALS POSSIBLE...MAINLY OVER SOUTH CENTRAL
AND WESTERN PORTIONS. MINOR FLOOD PROBLEMS MAY OCCUR AS A RESULT.
HIGHS TOMORROW WILL ONLY REACH INTO THE 70S ACROSS THE HILL
COUNTRY AND WESTERN SECTIONS WITH LOWER 80S ALONG THE I-35
CORRIDOR. BY TOMORROW NIGHT GULF MOISTURE WILL CONTINUE TO OVERRUN
THE COOL AIR-MASS AND WITH CONTINUED DISTURBANCES ALOFT...A CHANCE
OF SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE...WITH LIGHTER
RAIN AMOUNTS EXPECTED. THE UPPER TROUGH WILL BEGIN ITS MOVE
SATURDAY AND BY SUNDAY NIGHT...THE TROUGH WILL HAVE PUSHED THROUGH
THE REGION WITH NORTHWEST FLOW ALOFT AND RAIN CHANCES HAVING
DIMINISHED. THROUGH SUNDAY HOWEVER WE'LL MAINTAIN AT LEAST A
CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. AFTER
SOME PATCHY MORNING FOG ALONG AND EAST OF THE ESCARPMENT EARLY
MONDAY MORNING...SKIES MONDAY WILL TURN PARTLY CLOUDY AND
TEMPERATURES WILL CREEP BACK INTO THE 90S WITH DRY WESTERLIES
ALOFT. A SHORT WAVE WILL DIG A LONG WAVE TROUGH DEEP INTO THE
MISSISSIPPI VALLEY AREA TUESDAY WITH AN ASSOCIATED COLD FRONT
PUSHING THROUGH THE REGION. THE FRONT SHOULD PUSH THROUGH DRY WITH
LIMITED MOISTURE AHEAD OF THE FRONT. A DRY WEST NORTHWEST FLOW
ALOFT WILL DOMINATE THE REGION WEDNESDAY AND THURSDAY WITH COOL
MORNINGS AND WARM AFTERNOONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              69  83  69  84  70 /  80  70  40  50  50
AUSTIN BERGSTROM INTL AIRPORT  70  83  64  85  65 /  80  70  40  50  50
NEW BRAUNFELS MUNI AIRPORT     70  83  66  85  66 /  80  80  40  50  50
BURNET MUNI AIRPORT            67  78  66  79  67 /  80  70  40  50  40
DEL RIO INTL AIRPORT           70  76  68  80  69 /  90  80  40  40  30
GEORGETOWN MUNI AIRPORT        68  81  67  82  67 /  80  70  40  50  50
HONDO MUNI AIRPORT             70  81  66  83  66 /  90  80  40  50  50
SAN MARCOS MUNI AIRPORT        70  82  66  85  67 /  80  80  40  50  50
LA GRANGE - FAYETTE REGIONAL   71  85  69  86  68 /  60  60  50  40  30
SAN ANTONIO INTL AIRPORT       71  82  69  84  69 /  80  80  40  50  50
STINSON MUNI AIRPORT           71  83  70  85  70 /  80  80  40  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...05
SYNOPTIC/GRIDS...01
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Sep 13, 5:51 AM CDT, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 AM CDT THU SEP 13 2012

TXZ171>173-183>194-202>209-217>225-228-141100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
551 AM CDT THU SEP 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN INCREASING CHANCE OF RAIN...FROM SHOWERS OR THUNDERSTORMS...
IS EXPECTED TODAY AND TONIGHT ASSOCIATED WITH A RAIN MAKING
DISTURBANCE AND COLD FRONT. THE PRIMARY HAZARDS WILL BE LOCALLY
HEAVY RAINFALL AND LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS.
THE MAIN THREAT FOR THIS EVENT WILL BE MINOR FLOODING ACROSS
STREETS...UNDERPASSES...LOW WATER CROSSINGS AND SMALL STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

RAIN FROM SHOWERS OR THUNDERSTORMS IS EXPECTED FRIDAY THROUGH
SATURDAY. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL AND
LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS. THE MAIN THREAT FOR
THIS EVENT WILL BE MINOR FLOODING ACROSS STREETS...UNDERPASSES...
LOW WATER CROSSINGS AND SMALL STREAMS AND RIVERS.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 13, 6:52 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT THU SEP 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       2 N JOHNSON CITY        30.31N  98.41W
09/13/2012  M5.54 INCH       BLANCO             TX   COCORAHS

            3 HOUR TOTAL

&&

EVENT NUMBER EWX1200471

CVP
Local storm report, Sep 13, 7:03 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU SEP 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     FLASH FLOOD      GEORGETOWN              30.65N  97.69W
09/13/2012                   WILLIAMSON         TX   LAW ENFORCEMENT

            SEVERAL STREETS IN GEORGETOWN CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1200472

CVP
Local storm report, Sep 13, 7:10 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT THU SEP 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      LEANDER                 30.56N  97.86W
09/13/2012                   WILLIAMSON         TX   LAW ENFORCEMENT

            CR 279 NORTH OF CR 281 CLOSED DUE TO FLOODING

&&

EVENT NUMBER EWX1200473

CVP
Local storm report, Sep 13, 8:19 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 PM CDT THU SEP 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HEAVY RAIN       9 NNW BOERNE            29.92N  98.79W
09/13/2012  M3.09 INCH       KENDALL            TX   COCORAHS

            TOTAL RAINFALL SO FAR TODAY

&&

EVENT NUMBER EWX1200474

CVP
Local storm report, Sep 13, 8:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 PM CDT THU SEP 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             4 W BASTROP             30.11N  97.37W
09/13/2012  E0.25 INCH       BASTROP            TX   LAW ENFORCEMENT

            PEA SIZE HAIL ON HIGHWAY 71.

0337 PM     HEAVY RAIN       2 E GRANITE SHOALS      30.59N  98.36W
09/13/2012  M1.05 INCH       BURNET             TX   COCORAHS

            RAINFALL OVER PAST HOUR

0337 PM     HEAVY RAIN       HORSESHOE BAY           30.54N  98.35W
09/13/2012  M4.50 INCH       LLANO              TX   BROADCAST MEDIA

            RAINFALL AMOUNT OVER APPROXIMATELY 1.5 HOURS

0445 PM     HEAVY RAIN       1 NNW LIBERTY HILL      30.67N  97.92W
09/13/2012  M2.75 INCH       WILLIAMSON         TX   COCORAHS

            RAINFALL IN PAST 80 MINUTES

0453 PM     HEAVY RAIN       2 N JOHNSON CITY        30.31N  98.41W
09/13/2012  M5.00 INCH       BLANCO             TX   COCORAHS

            RAINFALL IN THE PAST HOUR AND 10 MINUTES

0559 PM     HEAVY RAIN       5 SW LEANDER            30.51N  97.92W
09/13/2012  M7.15 INCH       TRAVIS             TX   MESONET

            RAINFALL OVER PAST 3 HOURS

0630 PM     HEAVY RAIN       2 W UTOPIA              29.62N  99.57W
09/13/2012  M1.80 INCH       UVALDE             TX   COCORAHS

            RAINFALL OVER THE PAST HOUR

0645 PM     HEAVY RAIN       2 N JOHNSON CITY        30.31N  98.41W
09/13/2012  M5.54 INCH       BLANCO             TX   COCORAHS

            3 HOUR TOTAL

0659 PM     FLASH FLOOD      GEORGETOWN              30.65N  97.69W
09/13/2012                   WILLIAMSON         TX   LAW ENFORCEMENT

            SEVERAL STREETS IN GEORGETOWN CLOSED DUE TO FLOODING

0700 PM     FLASH FLOOD      LEANDER                 30.56N  97.86W
09/13/2012                   WILLIAMSON         TX   LAW ENFORCEMENT

            CR 279 NORTH OF CR 281 CLOSED DUE TO FLOODING

0740 PM     HEAVY RAIN       9 NNW BOERNE            29.92N  98.79W
09/13/2012  M3.09 INCH       KENDALL            TX   COCORAHS

            TOTAL RAINFALL SO FAR TODAY

&&

EVENT NUMBER EWX1200464 EWX1200465 EWX1200466 EWX1200468 EWX1200467
EWX1200469 EWX1200470 EWX1200471 EWX1200472 EWX1200473 EWX1200474

CVP
Special weather statement, Sep 13, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT THU SEP 13 2012

TXZ219-140400-
FRIO-
1021 PM CDT THU SEP 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRIO COUNTY UNTIL 1100 PM
CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PEARSALL...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PEARSALL...
  THREE OAKS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2902 9912 2897 9887 2875 9898 2880 9917
TIME...MOT...LOC 0322Z 196DEG 10KT 2887 9905

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:05 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Llano3 hr
Sep 13, 7:28 PM CDTAreal Flood AdvisoryEWXBandera, Medina, Uvalde3 hr
Sep 13, 8:04 PM CDTAreal Flood AdvisoryEWXDimmit, Maverick, Zavala116 min
Sep 13, 9:22 PM CDTTornado WarningEWXFrio23 min
Sep 13, 9:53 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Kendall2 hr
Sep 13, 10:01 PM CDTAreal Flood AdvisoryEWXFrio, Medina119 min
Sep 13, 10:29 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe3 hr
Sep 13, 10:44 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall3 hr
Sep 14, 12:52 AM CDTAreal Flood AdvisoryEWXMaverick2 hr
Sep 14, 1:40 AM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson110 min
Sep 14, 2:37 AM CDTAreal Flood AdvisoryEWXBexar, Comal, Gonzales, Guadalupe113 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.